Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 96, NWS Charleston, SC

June 5, 2012Liberty County, Long County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2012, 1:08 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 52 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2012, 1:08 PM EDT (17:08 UTC)
Expired
Jun 5, 2012, 2:00 PM EDT
In force
52 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 1:27 PM EDTHAIL 0.252 Se Reidsville, GA
Jun 5, 1:28 PM EDTHAIL 13 E Reidsville, GA
Jun 5, 1:32 PM EDTHAIL 11 Ssw Mendes, GA
Jun 5, 1:40 PM EDTHAIL 1.75Mendes, GA
Jun 5, 1:45 PM EDTHAIL 2.753 W Glennville, GABASEBALL SIZE HAIL COVERING THE GROUND.
Jun 5, 2:08 PM EDTHAIL 1Gum Branch, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:24 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WUUS52 KCHS 051708
SVRCHS
GAC179-183-267-051800-
/O.NEW.KCHS.SV.W.0096.120605T1708Z-120605T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
108 PM EDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  WESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 200 PM EDT

* AT 108 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...7 MILES WEST OF GORDONIA ALTAMAHA STATE
  PARK...MOVING SOUTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  GORDONIA ALTAMAHA STATE PARK...REIDSVILLE...MENDES...MIDWAY...
  MIDWAY...GLENNVILLE...DONALD...GUM BRANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3214 8220 3216 8218 3194 8158 3165 8180
      3165 8183 3167 8185 3178 8196 3178 8198
      3181 8202 3186 8212 3188 8212 3191 8223
TIME...MOT...LOC 1708Z 293DEG 23KT 3208 8223

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:14 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 5, 11:14 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1114 AM EDT TUE JUN 5 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE AREA TODAY...THEN STALL AND WAVER
OVER OR NEAR THE REGION INTO THURSDAY NIGHT. HIGH PRESSURE WILL
BUILD OVER THE AREA INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST SURFACE OBSERVATIONS SUGGEST A BACKDOOR FRONT IS BISECTING
THE FORECAST AREA BY MID MORNING. THE LARGE SWATH OF SHOWER
ACTIVITY BEHIND THE DESCENDING FRONT HAS GENERALLY REMAINED JUST
NORTH OF THE SANTEE RIVER DURING THE PAST FEW HOURS...WHILE MORE
CELLULAR CONVECTION HAS DEVELOPED SOUTH OF THE FRONT IN FAR
SOUTHEAST GEORGIA ZONES. MESOANALYSIS INDICATES THAT LOW TO
MODERATE INSTABILITY IS CURRENTLY CONFINED MAINLY SOUTH OF
INTERSTATE 16...WITH FORECAST MODEL SOLUTIONS KEEPING THE BEST
FORCING AND INSTABILITY ACROSS THIS SAME AREA THROUGH THE AFTERNOON
HOURS.

ABUNDANT SHORTWAVE ENERGY WILL CONTINUE TO STREAM INTO THE
SOUTHEAST STATES...TRAVERSING ALONG THE BASE OF A LONGWAVE TROUGH
ACROSS THE EASTERN UNITED STATES. ASSOCIATED DEEP MOISTURE AND
FORCING FOR ASCENT...AS WELL AS CONVERGENCE ALONG THE LINGERING
SURFACE FRONT...IS EXPECTED TO SUPPORT SCATTERED TO NUMEROUS
SHOWERS/THUNDERSTORMS FOR PORTIONS OF THE FORECAST AREA THIS
AFTERNOON. THE PRIMARY FORECAST CONCERN REMAINS THE POTENTIAL FOR
SEVERE WEATHER TODAY. STORM PREDICTION CENTER HAS MAINTAINED A
SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NEARLY THE ENTIRE
FORECAST AREA. HOWEVER THE TIMING...COVERAGE AND INTENSITY OF
CONVECTION COULD DIFFER QUITE A BIT DEPENDING UPON FRONTAL
LOCATION...MESOSCALE BOUNDARIES AND EFFECTS OF EARLIER CONVECTION.

CONSIDERING SOME STABILIZATION ACROSS FAR NORTHERN COUNTIES BEHIND
THE DESCENDING FRONT...INCLUDING THE CHARLESTON TRI-COUNTY
REGION...ORGANIZED SEVERE STORM DEVELOPMENT APPEARS LESS LIKELY AT
THIS TIME. AS THE COLD FRONT PUSHES SOUTH/SOUTHWEST THROUGH THE
LATE MORNING AND EARLY AFTERNOON HOURS...SEVERE WEATHER POTENTIAL
COULD BE MAXIMIZED ALONG/SOUTH OF INTERSTATE 16...WHERE A LONGER
PERIOD OF WARMING/DESTABILIZATION COULD OCCUR WELL AHEAD OF THE
SURFACE FRONT. THE SEVERE WEATHER THREAT WILL ARISE FROM A
COMBINATION OF ORGANIZED THUNDERSTORMS AND ASSOCIATED OUTFLOW
PUSHING INTO THE REGION FROM UPSTREAM CONVECTION...AS WELL AS
ADDITIONAL THUNDERSTORMS DEVELOPING ALONG BOUNDARIES OVER THE
AREA. DEEP LAYER SHEAR WILL SUPPORT MULTICELL THUNDERSTORMS WITH
OCCASIONAL SUPERCELL FEATURES. WILL CONTINUE TO ADDRESS THE SEVERE
POTENTIAL WITHIN THE HAZARDOUS WEATHER OUTLOOK AND MAINTAIN
LARGE HAIL AND DAMAGING WIND WORDING IN THE SPECIFIC FORECAST.

IT SHOULD BE NOTED THAT THERE ARE SEVERAL FACTORS THAT COULD LIMIT
THE SEVERE WEATHER POTENTIAL TODAY. EARLIER SHOWERS AND THUNDERSTORMS
ACROSS THE CHARLESTON TRI COUNTY REGION...AS WELL AS ONGOING WEAK
CONVECTION SOUTH OF INTERSTATE 16...COULD TEMPORARILY WORK OVER
THESE LOCATIONS. IF SHOWERS/THUNDERSTORMS BECOME MORE WIDESPREAD
THAN EXPECTED BEFORE THE PERIOD OF MAX HEATING...THAN SEVERE
WEATHER THREAT WOULD BE REDUCED. IN ADDITION...AREAS FALLING
BEHIND THE DESCENDING FRONT COULD SEE LESS HEATING AND
INSTABILITY...ESPECIALLY WHERE SKY COVER IS THICKEST.

DEPENDING ON PROGRESSION OF THE FRONT AND ANY BREAKS IN THE SKY
COVER...A DECENT TEMPERATURE GRADIENT COULD SET UP THIS AFTERNOON.
HIGHS COULD REMAIN IN THE 70S NORTH...WHILE LOCATIONS ALONG THE
ALTAMAHA RIVER COULD REACH 90 DEGREES BEFORE CONVECTION DROPS
TEMPERATURES QUICKLY THROUGH THE 70S THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE COLD FRONT WILL STALL OVER OR CLOSE TO SOUTHERN COUNTIES
TONIGHT...AND WITHIN AN ENVIRONMENT FEATURING DEEP LAYER FORCING
FOR ASCENT...INCLUDING UPPER LEVEL DIVERGENCE...SURFACE LOW
PRESSURE IS PROGGED TO DEVELOP WITHIN THE BAROCLINIC ZONE AND
TRACK EAST ALONG THIS BOUNDARY. THIS WILL HOLD MOISTURE AND THE
CHANCE FOR SHOWERS OVER THE REGION...WITH POPS GRADUATED FROM
CHANCE N/W TO LIKELY S. ALSO...AREAS OF STRATUS/FOG COULD
DEVELOP...BUT FORECAST CONFIDENCE REGARDING THE FOG IMPACT REMAINS
INSUFFICIENT TO JUSTIFY ANY MENTION WITHIN FORECASTS. WILL
CONTINUE TO ASSESS.

A STATIONARY FRONT WILL BE SITUATED ACROSS THE AREA EARLY WEDNESDAY
WITH AN AREA OF LOW PRESSURE DEVELOPING ALONG IT OFFSHORE. THE
COMBINATION OF THE FRONT...AREA OF LOW PRESSURE...UPPER TROUGH AND
SOME UPPER DIVERGENCE WILL YIELD A GOOD CHANCE FOR RAIN...ESPECIALLY
ACROSS SOUTHEAST GEORGIA. THE AREA OF LOW PRESSURE SHOULD MOVE
FARTHER OFFSHORE WEDNESDAY NIGHT AS THE UPPER TROUGH OVER THE EAST
COAST BEGINS TO SHIFT EASTWARD. THIS WILL ALLOW DRIER AIR AND HIGHER
PRESSURE TO MOVE IN AND THUS EXPECT LOWER RAIN CHANCES
THURSDAY...ALTHOUGH TEMPERATURES WILL BE BELOW NORMAL. HIGH PRESSURE
WILL BUILD IN EVEN MORE FRIDAY AND THIS SHOULD KEEP RAIN CHANCES
NON-EXISTENT EXCEPT FOR A FEW ISOLATED SHOWERS POSSIBLE ALONG THE
SEA BREEZE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
DEEP HIGH PRESSURE WILL MOVE IN THROUGH THE WEEKEND KEEPING RAIN
CHANCES VERY LOW. COULD SEE A SLIGHT INCREASE IN RAIN CHANCES EARLY
NEXT WEEK DEPENDING ON HOW QUICKLY THE UPPER RIDGE BREAKS
DOWN...WITH THE 00Z/05 ECMWF MORE AGGRESSIVE IN DOING SO COMPARED TO
THE 00Z/05 GFS. TEMPERATURES WILL BE NEAR NORMAL.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL START THE DAY....BEFORE SHOWERS/THUNDERSTORMS
DEVELOP AT/NEAR THE TERMINALS THIS AFTERNOON. THE PROBABILITY FOR
THUNDER COULD BE SLIGHTLY LOWER AT KCHS...AND HAVE THUS MAINTAINED
JUST VCTS LATE MORNING THROUGH EARLY AFTERNOON. THE PROBABILITY
FOR DIRECT TSTM IMPACTS IS HIGHER AT KSAV...AND HAVE THEREFORE
INCLUDED A 4 HOUR TEMPO GROUP FOR THUNDER FROM 17Z TO 21Z
BRACKETED BY A FEW ADDITIONAL HOURS OF VCTS. THUNDERSTORMS COULD
BECOME STRONG TO SEVERE...ESPECIALLY IN THE KSAV VICINITY. OUTSIDE
ANY TSTMS...VFR WILL MOST LIKELY PREVAIL TODAY INTO THIS EVENING.

THE COLD FRONT WILL STALL SOUTH OF THE TERMINALS TONIGHT...AND LOW
LEVEL MOISTURE SHOULD EVENTUALLY SUPPORT IFR OR LOWER CEILINGS
AFTER 06Z.

EXTENDED AVIATION OUTLOOK...LOW PROBABILITIES FOR SUB-VFR CONDITIONS
THROUGH EARLY THURSDAY...ESPECIALLY AT KSAV...AS A STALLED FRONT
LINGERS OVER/NEAR THE AREA.

&&

.MARINE...
A BACKDOOR COLD FRONT WILL STEADILY ADVANCE SOUTHWARD THROUGH THE
MARINE ZONES TODAY AND TONIGHT. WINDS WILL SHIFT TO THE
NORTH/NORTHEAST INITIALLY ACROSS SOUTH CAROLINA WATERS DURING THE
AFTERNOON HOURS. AS THE FRONT STALLS OVERNIGHT...WINDS COULD
BECOME LIGHT/VARIABLE OVER THE GEORGIA WATERS. SURFACE LOW
PRESSURE IS EXPECTED TO DEVELOP AND TRACK EAST ALONG THE
STATIONARY FRONT...AND THE TRACK/STRENGTH OF THIS LOW WILL
DETERMINE WIND DIRECTION/SPEED TONIGHT.

OVERALL...WINDS WILL REMAIN 15 KT OR LESS...WITH SEAS GENERALLY 3
FT OR LESS TODAY INTO TONIGHT. SEAS COULD BUILD TO 4 TO 5 FT
ACROSS OUTER GEORGIA WATERS LATE...BUT THAT WILL DEPEND ON THE
INFLUENCE OF THE SURFACE LOW.

WEDNESDAY THROUGH SUNDAY...A STATIONARY FRONT WILL REMAIN ACROSS THE
AREA THROUGH AT LEAST THURSDAY...BEFORE HIGH PRESSURE BUILDS IN FROM
THE NORTHWEST BY THE END OF THE WEEK. WIND SPEEDS AND DIRECTIONS
WILL BE A BIT DIFFICULT TO PIN DOWN...AS MUCH DEPENDS ON THE EXACT
LOCATION OF THE LINGERING FRONT. ALTHOUGH THERE WILL BE SOME
PERIODIC WIND/WAVE INCREASES THROUGH THE PERIOD...DO NOT ANTICIPATE
ANY ADVISORIES AT THIS TIME.

&&

.TIDES/COASTAL FLOODING...
PERIGEAN SPRING TIDES COULD PRODUCE MINOR SALT WATER FLOODING
DURING THE EVENING HIGH TIDE TONIGHT AND AGAIN WEDNESDAY NIGHT.
COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE ISSUED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMM
SHORT TERM...SPR/RJB
LONG TERM...RJB
AVIATION...SPR/RJB
MARINE...SPR/WMM/RJB
TIDES/COASTAL FLOODING...SPR
Hazardous weather outlook, Jun 5, 12:46 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1246 PM EDT TUE JUN 5 2012

AMZ352-354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ047-061700-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-
INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER-
1246 PM EDT TUE JUN 5 2012

...SEVERE THUNDERSTORM WATCH 358 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN
POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS
SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH
LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

GAZ117-119-139-141-SCZ048-051-061700-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL JASPER-
1246 PM EDT TUE JUN 5 2012

...SEVERE THUNDERSTORM WATCH 358 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN
POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS
SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH
LARGE HAIL WILL ALSO BE POSSIBLE.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

SCZ049-061700-
COASTAL COLLETON-
1246 PM EDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN
POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS
SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH
LARGE HAIL WILL ALSO BE POSSIBLE.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SCZ050-061700-
CHARLESTON-
1246 PM EDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

AMZ330-350-SCZ040-042>045-052-061700-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
TIDAL BERKELEY-
1246 PM EDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

AMZ374-061700-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1246 PM EDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWER AND THUNDERSTORMS ARE EXPECTED. A FEW OF THESE COULD
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN
POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS
SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH
LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 5, 12:58 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT TUE JUN 5 2012

GAZ114-115-051745-
EVANS-TATTNALL-
1258 PM EDT TUE JUN 5 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND EVANS
COUNTIES THROUGH 145 PM EDT...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...13 MILES WEST OF GORDONIA ALTAMAHA STATE
PARK...MOVING EAST AT 35 MPH. THIS STORM SHOULD ENTER WESTERN
TATTNALL COUNTY BETWEEN 110 AND 120 PM. OTHER STRONG STORMS COULD
DEVELOP ACROSS PORTIONS OF EVANS AND TATTNALL COUNTIES THROUGH 145
PM.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...COLLINS...GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...
MANASSAS...MENDES...MIDWAY AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3209 8221 3214 8220 3215 8219 3221 8220
      3210 8175 3198 8189 3179 8199 3181 8202
      3182 8205 3186 8211 3188 8212 3191 8223
TIME...MOT...LOC 1655Z 285DEG 32KT 3212 8230

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:58 PM EDTSpecial Weather StatementCHSTattnall47 min
Jun 5, 1:10 PM EDTTornado WarningCHSTattnall50 min
Jun 5, 1:58 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, Tattnall62 min
Jun 5, 2:10 PM EDTSpecial Marine WarningCHS2 hr
Jun 5, 2:15 PM EDTSpecial Weather StatementCHSMcIntosh30 min
Jun 5, 2:23 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh52 min
Jun 5, 3:09 PM EDTSpecial Weather StatementCHSChatham51 min
Jun 5, 3:15 PM EDTSevere Thunderstorm WarningCHSMcIntosh30 min
Jun 5, 3:21 PM EDTSevere Thunderstorm WarningCHSChatham25 min
Jun 5, 3:38 PM EDTSpecial Marine WarningCHS64 min
Jun 5, 4:12 PM EDTSpecial Marine WarningCHS54 min
Jun 5, 4:35 PM EDTCoastal Flood AdvisoryCHS7 hr
Jun 5, 5:05 PM EDTSevere Thunderstorm WarningCHSEvans, Long, Tattnall41 min
Jun 5, 5:39 PM EDTSpecial Weather StatementCHSBryan, Evans51 min
Jun 5, 6:14 PM EDTSpecial Weather StatementCHSBryan, Effingham31 min
Jun 5, 6:40 PM EDTSpecial Weather StatementCHSChatham35 min
Jun 5, 6:47 PM EDTSpecial Marine WarningCHS56 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.